Generalized Drug Eruption Following Iomeprol Coronarography


Authors: H. Tomková
Authors‘ workplace: Kožní oddělení, Krajská nemocnice T. Bati, a. s., Zlín, přednosta prim. MUDr. Jan Šternberský, CSc.
Published in: Čes-slov Derm, 86, 2011, No. 2, p. 97-101
Category: Case Reports

Overview

Iodine contrast media are frequently utilized in modern diagnostic imaging. The article presents the case of a 71 year-old woman with generalized eruption which appeared within two days after the use of iomeprol in coronarography. Patch tests showed the positive allergic reaction to iomeprol and also crossed hypersensitivity to other contrast media, namely ioversol, iopromid and iodixanol. Up-to-date knowledge concerning the possibilities of skin testing in patients with iodine contrast media hypersensitivity is summarized.

Key words:
iodine contrast media – allergy – drug eruption – skin tests


Sources

1. ARNOLD, A. W., HAUSERMANN, P., BACH, S., BIRCHER, A. J. Recurrent flexural exanthema (SDRIFE or baboon syndrome) after administration of two different iodinated radio contrast media. Dermatology, 2007, 214, p. 89–93.

2. BROCKOW, K., CHRISTIANSEN, C., KANNY, G. et al. Management of hypersensitivity reactions to iodinated contrast media. Allergy, 2005, 60, p. 150–158.

3. BROCKOW, K., ROMANO, A., ABERER, A. et al. Skin testing in patients with hypersensitivity reactions to iodinated contrast media – a European multicenter study. Allergy, 2009, 64, p. 234–241.

4. CAIMMI, S., BENYAHIA, B., SUAU, D. et al. Clinical value of negative skin tests to iodinated contrast media. Clin. Exp. Allergy, 2010, 40, p. 805–810.

5. CARO, J. J., TRINDADE, E., MCGREGOR, M. The risk of death and of severe nonfatal reactions with high- vs low-osmolality contrast media: a meta-analysis. Am. J. Roentgenol., 1991, 156, p. 825–832.

6. COCHRAN, S. T., BORMYEA, K., SAVRE, J. W. Trends in adverse events after IV administration of contrast media. Am. J. Roentgenol., 2001, 176, p. 1385–1388.

7. HOSOYA, T., YAMAGUCHI, K., AKUTSU, T. et al. Delayed adverse reactions to iodinated contrast media and their risk factors. Radiat. Med., 2000, 18, p. 39–45.

8. CHOYKE, P. L., MILLER, D. L., LOTZE, M. T. Delayed reactions to contrast media after interleukin-2 immunotherapy. Radiology, 1992, 183, p. 111–114.

9. LANG D, M., ALPERN, M. B., VISINTAINER, P. F., SMITH, S. T. Elevated risk of anaphylactoid reactions from radiographic contrast media is associated with both beta-blocker exposure and cardiovascular disorders. Arch. Intern. Med., 1993, 153, p. 2033–2040.

10. MIKKONEN, R., KONTKANEN, T., KIVISAARI, L. Acute and late adverse reactions to low-osmolar contrast media. Acta Radiol., 1995, 36, p. 72–76.

11. NEWMAN, B. Delayed adverse reaction to non-ionic contrast agents. Pediatr. Radiol., 2001, 31, p. 597–599.

12. SCHERER, K., HARR, T., BACH, S., BIRCHER, A. J. The role of iodine in hypersensitivity reactions to radio contrast media. Clin. Exp. Allergy, 2010, 40, p. 468–475.

13. SINGH, J., DAFTARY, A. Iodinated contrast media and their adverse reactions. J. Nucl. Med. Technol., 2008, 36, p. 69–74.

14. VERNASSIERE, C., TRECHOT, P., COMMUN, N. et al. Low negative predictive value of skin tests in investigation delayed reactions to radio-contrast media. Contact Dermatitis, 2004, 50, p. 359–366.

Labels
Dermatology & STDs Paediatric dermatology & STDs
Login
Forgotten password

Don‘t have an account?  Create new account

Forgotten password

Enter the email address that you registered with. We will send you instructions on how to set a new password.

Login

Don‘t have an account?  Create new account